Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 5, NWS Albuquerque, NM

April 6, 2001Curry County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 6, 2001, 3:20 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 6, 2001, 3:20 PM MDT (21:20 UTC)
Expired
Apr 6, 2001, 3:50 PM MDT
In force
30 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Curry County, NM, Roosevelt County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2001-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2001-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1195 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 062121
SVRABQ
NMC009-041-062150-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT FRI APR 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  EAST CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 350 PM MDT

* AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTHEAST OF CLOVIS TO 8
  MILES NORTH OF CAUSEY...OR FROM 7 MILES NORTHEAST OF CLOVIS TO 18
  MILES SOUTHEAST OF PORTALES...MOVING NORTHEAST AT 80 MPH.

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS

&&
LAT...LON 3446 10322 3378 10323 3378 10282 3446 10281

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 10:45 AM MDT, 4 hours 35 minutes earlier.

Area forecast discussion, Apr 6, 10:45 AM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1045 AM MDT FRI APR 6 2001

WILL LET SNOW ADVISORY EXPIRE ON SHEDULE. WINDS HAVE INCREASED ALONG
EAST SLOPES CENTRAL MOUNTAIN CHAIN WHERE DRY SLOT NOTED...BUT MAY
NOT COME UP TIL MIDAFTERNOON ELSEWHERE AS CLOUDS AND SHOWERS HANG IN
AS SYSTEM LITTLE SLOWER TO MOVE. WITH VORT MAX SO FAR
SOUTH...NORTHWEST MAY NOT SEE AS MUCH WIND...BUT WILL LEAVE WIND
HIGHLIGHTS AS IS.
X
.ABQ...HIGH WIND WARNING FROM AROUND MIDDAY TILL DUSK
        NMZ005>007-010>013-016>021-026.
    ...WIND ADVISORY FROM AROUND MIDDAY TILL DUSK
        NMZ001>004-008-009-014-015.

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.